Alert archive / New York / Wind Chill Warnings in 2022

Wind Chill Warning 3, NWS Binghamton, NY

January 29, 2022Delaware County, Oneida County, Otsego County, New York

NWS Binghamton, NY issued this wind chill warning at Jan 29, 2022, 2:06 PM EST for Delaware County, Oneida County, Otsego County, New York. It was in force for 20 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 29, 2022, 2:06 PM EST (19:06 UTC)
Expired
Jan 30, 2022, 9:57 AM EST
In force
20 hr
Issued by
NWS Binghamton, NY

Counties Delaware County, NY, Oneida County, NY, Otsego County, NY

The radar

The Binghamton radar (KBGM), 88 km from the middle of the area, began a volume at 19:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 7.1 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2022-01-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2022-01-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 163 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
640 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
163 m²/s²
0-3 km storm-relative helicity
184 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

953 
WWUS41 KBGM 291906
WSWBGM

URGENT - WINTER WEATHER MESSAGE
National Weather Service Binghamton NY
206 PM EST Sat Jan 29 2022

NYZ009-301500-
/O.UPG.KBGM.WC.Y.0005.000000T0000Z-220130T1500Z/
/O.NEW.KBGM.WC.W.0003.220129T1906Z-220130T1500Z/
Northern Oneida-
Including the city of Boonville
206 PM EST Sat Jan 29 2022

...WIND CHILL WARNING IN EFFECT UNTIL 10 AM EST SUNDAY...

* WHAT...Dangerously cold wind chills. Wind chills as low as 30 
  below zero.

* WHERE...Northern Oneida county.

* WHEN...Until 10 AM EST Sunday.

* IMPACTS...The cold wind chills could cause frostbite on 
  exposed skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid outside activities if possible. When outside, make sure you
wear appropriate clothing, a hat, and gloves. 

&&

$$

NYZ046-057-301500-
/O.NEW.KBGM.WC.W.0003.220129T1906Z-220130T1500Z/
Otsego-Delaware-
Including the cities of Oneonta, Delhi, and Walton
206 PM EST Sat Jan 29 2022

...WIND CHILL WARNING IN EFFECT UNTIL 10 AM EST SUNDAY...

* WHAT...Dangerously cold wind chills. Wind chills 25 to 30 below
  zero.

* WHERE...Otsego and Delaware counties.

* WHEN...Until 10 AM EST Sunday.

* IMPACTS...The cold wind chills could cause frostbite on 
  exposed skin in as little as 30 minutes.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid outside activities if possible. When outside, make sure you
wear appropriate clothing, a hat, and gloves. 

&&

$$

NYZ062-301500-
/O.EXA.KBGM.WC.Y.0005.000000T0000Z-220130T1500Z/
Sullivan-
Including the city of Monticello
206 PM EST Sat Jan 29 2022

...WIND CHILL ADVISORY IN EFFECT UNTIL 10 AM EST SUNDAY...

* WHAT...Very cold wind chills. Wind chills as low as 25 below 
  zero.

* WHERE...Sullivan county.

* WHEN...Until 10 AM EST Sunday.

* IMPACTS...The cold wind chills could cause frostbite on 
  exposed skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$

NYZ015>018-022>025-036-037-044-045-055-056-PAZ038>040-043-044-047-
048-072-301500-
/O.CON.KBGM.WC.Y.0005.000000T0000Z-220130T1500Z/
Yates-Seneca-Southern Cayuga-Onondaga-Steuben-Schuyler-Chemung-
Tompkins-Madison-Southern Oneida-Cortland-Chenango-Tioga-Broome-
Bradford-Susquehanna-Northern Wayne-Wyoming-Lackawanna-Luzerne-
Pike-Southern Wayne-
Including the cities of Penn Yan, Seneca Falls, Auburn, Syracuse,
Corning, Hornell, Watkins Glen, Elmira, Ithaca, Hamilton, Oneida,
Rome, Utica, Cortland, Norwich, Owego, Waverly, Binghamton, 
Sayre, Towanda, Hallstead, Montrose, Damascus, Equinunk, 
Tunkhannock, Scranton, Hazleton, Wilkes-Barre, Milford, 
and Honesdale
206 PM EST Sat Jan 29 2022

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST SUNDAY...

* WHAT...Very cold wind chills. Wind chills as low as 20 below 
  zero.

* WHERE...In Pennsylvania, Southern Wayne, Bradford, 
  Susquehanna, Pike, Lackawanna, Luzerne, Wyoming and Northern 
  Wayne counties. In New York, Chenango, Cortland, Tompkins, 
  Chemung, Schuyler, Steuben, Tioga, Broome, Onondaga, Madison, 
  Southern Oneida, Yates, Seneca and Southern Cayuga counties.

* WHEN...Until 10 AM EST Sunday.

* IMPACTS...The cold wind chills could cause frostbite on 
  exposed skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$

Kistner
3 follow-up statements
241 
WWUS41 KBGM 300229
WSWBGM

URGENT - WINTER WEATHER MESSAGE
National Weather Service Binghamton NY
929 PM EST Sat Jan 29 2022

NYZ009-046-057-301500-
/O.CON.KBGM.WC.W.0003.000000T0000Z-220130T1500Z/
Northern Oneida-Otsego-Delaware-
Including the cities of Boonville, Oneonta, Delhi, and Walton
929 PM EST Sat Jan 29 2022

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 10 AM EST SUNDAY...

* WHAT...Dangerously cold wind chills. Wind chills as low as 30 
  below zero.

* WHERE...Northern Oneida county.

* WHEN...Until 10 AM EST Sunday.

* IMPACTS...The cold wind chills could cause frostbite on 
  exposed skin in as little as 30 minutes.

* ADDITIONAL DETAILS...Northwest winds 5 to 15 mph, decreasing to
  around 5 mph toward Sunday morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid outside activities if possible. When outside, make sure you
wear appropriate clothing, a hat, and gloves. Brings pets inside
to protect them from the cold.

&&

$$

NYZ015>018-022>025-036-037-044-045-055-056-062-PAZ038>040-043-044-
047-048-072-301500-
/O.CON.KBGM.WC.Y.0005.000000T0000Z-220130T1500Z/
Yates-Seneca-Southern Cayuga-Onondaga-Steuben-Schuyler-Chemung-
Tompkins-Madison-Southern Oneida-Cortland-Chenango-Tioga-Broome-
Sullivan-Bradford-Susquehanna-Northern Wayne-Wyoming-Lackawanna-
Luzerne-Pike-Southern Wayne-
Including the cities of Penn Yan, Seneca Falls, Auburn, Syracuse,
Corning, Hornell, Watkins Glen, Elmira, Ithaca, Hamilton, Oneida,
Rome, Utica, Cortland, Norwich, Owego, Waverly, Binghamton, 
Monticello, Sayre, Towanda, Hallstead, Montrose, Damascus, 
Equinunk, Tunkhannock, Scranton, Hazleton, Wilkes-Barre, Milford,
and Honesdale
929 PM EST Sat Jan 29 2022

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST SUNDAY...

* WHAT...Very cold wind chills. Wind chills as low as 24 below 
  zero.

* WHERE...In Pennsylvania, Southern Wayne, Bradford, 
  Susquehanna, Pike, Lackawanna, Luzerne, Wyoming and Northern 
  Wayne counties. In New York, Chenango, Cortland, Tompkins, 
  Chemung, Schuyler, Steuben, Tioga, Broome, Onondaga, Madison, 
  Southern Oneida, Yates, Seneca and Southern Cayuga counties.

* WHEN...Until 10 AM EST Sunday.

* IMPACTS...The cold wind chills could cause frostbite on 
  exposed skin in as little as 30 minutes.

* ADDITIONAL DETAILS...Northwest winds 10 to 20 mph, decreasing
  between 5 to 10 mph late tonight and Sunday morning



PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. Brings pets inside to protect them from the cold.

&&

$$
148 
WWUS41 KBGM 300859
WSWBGM

URGENT - WINTER WEATHER MESSAGE
National Weather Service Binghamton NY
359 AM EST Sun Jan 30 2022

NYZ009-046-057-301500-
/O.CON.KBGM.WC.W.0003.000000T0000Z-220130T1500Z/
Northern Oneida-Otsego-Delaware-
Including the cities of Boonville, Oneonta, Delhi, and Walton
359 AM EST Sun Jan 30 2022

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING...

* WHAT...Dangerously cold wind chills. Wind chills as low as 30 
  below zero.

* WHERE...Northern Oneida county.

* WHEN...Until 10 AM EST Sunday.

* IMPACTS...The cold wind chills could cause frostbite on 
  exposed skin in as little as 30 minutes.

* ADDITIONAL DETAILS...Northwest winds of 5 to 10 mph this 
  morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid outside activities if possible. When outside, make sure you
wear appropriate clothing, a hat, and gloves. Bring pets inside 
to protect them from the cold.

&&

$$

NYZ015>018-022>025-036-037-044-045-055-056-062-PAZ038>040-043-044-
047-048-072-301500-
/O.CON.KBGM.WC.Y.0005.000000T0000Z-220130T1500Z/
Yates-Seneca-Southern Cayuga-Onondaga-Steuben-Schuyler-Chemung-
Tompkins-Madison-Southern Oneida-Cortland-Chenango-Tioga-Broome-
Sullivan-Bradford-Susquehanna-Northern Wayne-Wyoming-Lackawanna-
Luzerne-Pike-Southern Wayne-
Including the cities of Penn Yan, Seneca Falls, Auburn, Syracuse,
Corning, Hornell, Watkins Glen, Elmira, Ithaca, Hamilton, Oneida,
Rome, Utica, Cortland, Norwich, Owego, Waverly, Binghamton, 
Monticello, Sayre, Towanda, Hallstead, Montrose, Damascus, 
Equinunk, Tunkhannock, Scranton, Hazleton, Wilkes-Barre, Milford,
and Honesdale
359 AM EST Sun Jan 30 2022

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING...

* WHAT...Very cold wind chills. Wind chills as low as 24 below 
  zero.

* WHERE...In Pennsylvania, Southern Wayne, Bradford, 
  Susquehanna, Pike, Lackawanna, Luzerne, Wyoming and Northern 
  Wayne counties. In New York, Chenango, Cortland, Tompkins, 
  Chemung, Schuyler, Steuben, Tioga, Broome, Onondaga, Madison, 
  Southern Oneida, Yates, Seneca and Southern Cayuga counties.

* WHEN...Until 10 AM EST Sunday.

* IMPACTS...The cold wind chills could cause frostbite on 
  exposed skin in as little as 30 minutes.

* ADDITIONAL DETAILS...Northwest winds of 5 to 10 mph this 
  morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. Bring pets inside to protect them from the cold.

&&

$$
969 
WWUS41 KBGM 301457
WSWBGM

URGENT - WINTER WEATHER MESSAGE
National Weather Service Binghamton NY
957 AM EST Sun Jan 30 2022

NYZ009-046-057-301600-
/O.CAN.KBGM.WC.W.0003.000000T0000Z-220130T1500Z/
Northern Oneida-Otsego-Delaware-
Including the cities of Boonville, Oneonta, Delhi, and Walton
957 AM EST Sun Jan 30 2022

...WIND CHILL WARNING IS CANCELLED...

Winds have eased up and temperatures have risen above thresholds
this morning, so the warning has been cancelled.  

$$

NYZ015>018-022>025-036-037-044-045-055-056-062-PAZ038>040-043-044-
047-048-072-301600-
/O.CAN.KBGM.WC.Y.0005.000000T0000Z-220130T1500Z/
Yates-Seneca-Southern Cayuga-Onondaga-Steuben-Schuyler-Chemung-
Tompkins-Madison-Southern Oneida-Cortland-Chenango-Tioga-Broome-
Sullivan-Bradford-Susquehanna-Northern Wayne-Wyoming-Lackawanna-
Luzerne-Pike-Southern Wayne-
Including the cities of Penn Yan, Seneca Falls, Auburn, Syracuse,
Corning, Hornell, Watkins Glen, Elmira, Ithaca, Hamilton, Oneida,
Rome, Utica, Cortland, Norwich, Owego, Waverly, Binghamton, 
Monticello, Sayre, Towanda, Hallstead, Montrose, Damascus, 
Equinunk, Tunkhannock, Scranton, Hazleton, Wilkes-Barre, Milford,
and Honesdale
957 AM EST Sun Jan 30 2022

...WIND CHILL ADVISORY IS CANCELLED...

Winds have eased up and temperatures have risen above thresholds
this morning, so the advisory has been cancelled. 

$$

What forecasters said that day

The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this wind chill warning went out at Jan 29, 12:33 PM EST, 1 hour 33 minutes earlier.

Area forecast discussion, Jan 29, 12:33 PM EST, 1 hour 33 minutes before
Area Forecast Discussion
National Weather Service Binghamton NY
1233 PM EST Sat Jan 29 2022

.SYNOPSIS...
Cold temperatures and wind chills will be present this morning
and again tonight. Snow is expected over portions of the region
with a storm moving up the coast and lake effect snow developing
later today. Warmer temperatures and dry conditions are
expected Sunday and into early next week.

&&

.NEAR TERM /THROUGH SUNDAY/...
9 AM Update...

Coastal low continues to rapidly intensify this morning.
Currently light continues across NE PA and into Delaware/Otsego
County in NY. Adjust PoPs to near 100% over the next couple
hours to reflect current observations and radar/trends. As
Mesoband intensify over New England, it will dry up the
snowfall further west, so expecting things for our area to wind
down by noon, or shortly thereafter. Lowered snowfall totals a
bit, as intensity of snowfall remains quite light, and with
limited lift in our area, dendritic growth in minimal, so not
seeing extreme snow/liquid ratios. However, temperatures being
very cold in the single digits will help the fluff factor a bit,
just more in the 15/16:1 range instead of 20+:1. Still thinking
a 1 to 3 inch snowfall for parts of NE PA, so will leave the
winter weather advisory as is for now. Finally, will make a
decision on the wind chill advisory within the next hour, but
may just go ahead and extend it through Sunday morning, even
though there may be a brief period this afternoon when wind
chills come just above criteria.

615 AM Update...

A couple minor changes were made with this update. PoPs were
extended a little farther south for the lake effect flurries
this morning. While not being picked up on radar, it can still
be seen on webcams. With gusty winds, it may blow across
roadways in open areas. Temperatures have fallen around zero
across CNY and with a few spots reporting subzero temps.
Hourly temperatures were touched up based on the latest obs
resulting in only minor changes.

400 AM Update...

The coastal storm has entered our parts of our region, with the
extent of snow extending into the northern portions of the Western
Catskills. The light snow showers are causing some reduced
visibilities and likely some slippery roads as well. For the most
part, PoPs were not changed much. However, model guidance did want
to bring the western extent of this system a little farther north.
Since the NAMNest was handling the western extent of this system
fairly well at the beginning, it was blended in with the previous
forecast and the National Blend of Models (NBM) to get the resultant
PoPs. The farthest extent is into portions of the Southern Tier and
Susquehanna Region. As a result, some light accumulations could
occur a little farther than what was previously forecasted. Updated
guidance had a little area of higher QPF that extended west over
Pike County. Because of this, 3 to 4 inches of snowfall are now
expected across most of the county through this evening. Locally
higher amounts will be possible. In neighboring Sullivan County,
snowfall totals were also increased some. Up to 4 inches will be
possible in the southern part of the county with amounts decreasing
northward. For the rest of the region, only minor adjustments were
made to the expected snowfall totals. Sustained winds and gusts will
be increasing through the morning. Gusts of 30-40 mph will be
possible by late this morning and early afternoon Blowing snow will
be possible with this system, greatly reducing visibilities at
times. Even after the system exits the region late this afternoon,
there could still be some patchy blowing snow, especially in more
open areas.

There is a slight chance for some lake effect snow over the western
Finger Lakes this morning. There has been some light snow reported
at ELM earlier and even though it is no longer being reported,
cameras at the airport and NYS Mesonet show some flurries. If any
additional lake effect snow showers develop later on, it will be
light with little to no accumulation. Elsewhere across the region,
dry but cold conditions are expected. By sunrise this morning,
single digit temperatures are expected for areas not under the snow
from the coastal storm. Temperatures will slowly climb as they
approach the double digits later today. Across NEPA and the
Catskills, temperatures will start out warmer but will not warm up
much throughout the day. As previously mentioned, the winds will be
strong and gusty. Wind chills below zero will be possible this
afternoon and evening. Another advisory will likely be needed later
today after the current one expires.

Flow becomes more northwesterly tonight, setting up another round of
lake effect snow across the Finger Lakes region, with it possibly
extending south into the Souther Tier. After midnight tonight, the
flow becomes more westerly and high pressure moves into the region,
cutting off any lingering snow showers soon after sunrise on Sunday
morning. The cold temperatures continue tonight, with most in the
single digits above zero. Oneida County will fall below zero.
Dangerously cold wind chills will be possible tonight with wind
chills as low as 25 below zero, especially east of I-81. With the
coastal system moving out of the region, skies will generally be
mostly to partly clear, though mostly cloudy skies will be possible
over the Finger Lakes due to lake clouds.

Once again the cold temperatures and very cold wind chills will
extend into Sunday morning before slowly warm up. Highs in the upper
teens and low 20s are expected. Winds become calmer, so wind chills
will not be as much of an issue after the morning hours. Dry
conditions are expected with partly sunny skies over the region.

&&

.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY/...
High pressure will continue to build into the area Sunday night and
Monday before moving east of the area on Tuesday. Some of the
modeling is picking up on a very weak shortwave Sunday night into
Monday. This feature looks moisture starved but might be enough for
an increase in some clouds and a few flurries. Otherwise a much
quieter short term compared to the long term. Lows Sunday and Monday
nights will depend on cloud cover but most locations should fall
back into the single digits and 10's. Tuesday starts a warming
trend thanks to southerly flow on the backside of the high with
highs getting well into the 30's which will feel balmy to some
after the recent cold. Some snow and ice melt is possible too
but this would be gradual given dewpoints still around freezing.

&&

.LONG TERM /TUESDAY NIGHT THROUGH FRIDAY/...
A complex frontal system with several waves of low pressure
traveling along it looks to dominate for the later half of the week.
Details with the frontal system remain highly uncertain with a large
spread in temperatures near the front perhaps as large as the
10's/20's to the 50's. There is currently an eight standard
deviation with ensemble guidance with temperatures for most of
this timeframe.

High pressure across Canada and the upper Great
Lakes will be trying to send down low level cold air into our
region north of the front. However, south of the boundary warm
moist air will be drawn northward.

The location of the boundary will determine which areas are more
likely to see rain and warm weather compared to a much colder
airmass with freezing rain and snow. The bulk of precipitation looks
to be centered from Wednesday into Thursday night with potentially
several rounds of it. The freezing rain signal is very strong on the
various ensembles and the synoptic environment is one that favors it
north of the boundary. So while typically further out than preferred
to forecast ice the mention was added to the forecast. It is way to
early to pinpoint any amounts of frozen or liquid precipitation but
a high impact wintry event is possible for portions of the area.

For areas that get and stay warmer longer in the 40's and 50's snow
and ice melt would likely become more rapid. Coupled with additional
rainfall, some flooding concerns could develop if QPF is sufficient.

Regardless, precipitation looks to end as snow early Friday with
much colder air moving into the region and temperatures back in the
10's and 20's. Drier trend Friday night and Saturday.

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...

Light snow extending from the coastal storm impacting New
England is exiting NE PA. VFR conditions are expected for the
remainder of the day. However, northwesterly flow will be off
the lakes tonight and this will likely bring some lake effect
clouds into Central NY and possibly into the Southern Tier as
well. May even see a few lake effect flurries overnight. For
now, only have MVFR ceilings coming into to ITH and BGM
overnight for a period and possibly MVFR ceilings make it to
AVP. We may also have some visibility restrictions at ITH and
BGM with light snow off the Finger Lakes, but confidence is too
low to include at this time.

Wind gusts of 20 to 30kts will be possible into this evening,
Winds become lighter after 0z.

Outlook...

Sunday...Lake effect snow tapers off Sunday morning; otherwise
mainly VFR

Monday and Tuesday...VFR conditions under high pressure.

Wednesday...Rain and snow with associated restrictions possible
as low pressure system approaches the region, especially late
Wednesday.

Thursday...Restrictions possible as low pressure tracks into the
region.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
PA...Wind Chill Advisory until 10 AM EST Sunday for PAZ038>040-043-
     044-047-048-072.
     Winter Weather Advisory until 1 PM EST this afternoon for
     PAZ048.
NY...Wind Chill Advisory until 10 AM EST Sunday for NYZ009-015>018-
     022>025-036-037-044-045-055-056.

&&

SYNOPSIS...BTL
NEAR TERM...BTL/MPK
SHORT TERM...MWG
LONG TERM...MWG
AVIATION...MPK
Hazardous weather outlook, Jan 29, 1:26 PM EST, 40 minutes before
Hazardous Weather Outlook
National Weather Service Binghamton NY
126 PM EST Sat Jan 29 2022

NYZ009-022-024-036-037-045-055-056-PAZ038>040-043-044-047-048-072-
301830-
Northern Oneida-Steuben-Chemung-Madison-Southern Oneida-Chenango-
Tioga-Broome-Bradford-Susquehanna-Northern Wayne-Wyoming-Lackawanna-
Luzerne-Pike-Southern Wayne-
126 PM EST Sat Jan 29 2022

...WIND CHILL ADVISORY IN EFFECT UNTIL 10 AM EST SUNDAY...

This Hazardous Weather Outlook is for central New York and
northeast Pennsylvania.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Chill Advisory.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Chill Advisory.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures. Please relay
any information about severe weather to the NWS while following
local, state and CDC guidelines.

NYZ015>018-023-025-044-301830-
Yates-Seneca-Southern Cayuga-Onondaga-Schuyler-Tompkins-Cortland-
126 PM EST Sat Jan 29 2022

...WIND CHILL ADVISORY IN EFFECT UNTIL 10 AM EST SUNDAY...

This Hazardous Weather Outlook is for central New York.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Chill Advisory.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Chill Advisory.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures. Please relay
any information about severe weather to the NWS while following
local, state and CDC guidelines.

NYZ046-057-062-301830-
Otsego-Delaware-Sullivan-
126 PM EST Sat Jan 29 2022

This Hazardous Weather Outlook is for central New York.

.DAY ONE...This afternoon and tonight.

Very cold air and north winds 15 to 25 mph with gusts up to 35 mph
will continue Saturday and Saturday night to produce very cold wind
chills.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Cold temperatures and very cold wind chills will extend into Sunday
morning.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures. Please relay
any information about severe weather to the NWS while following
local, state and CDC guidelines.

In the hours before

Local storm report, Jan 29, 8:10 AM EST, 5 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
810 AM EST SAT JAN 29 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0809 AM     SNOW             2 W MOSCOW              41.34N 75.58W
01/29/2022  M3.0 INCH        LACKAWANNA         PA   TRAINED SPOTTER

            24 HOUR TOTAL, INCLUDE LIGHT SNOW FROM
            FRIDAY.

&&

MPK
Local storm report, Jan 29, 10:13 AM EST, 3 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1013 AM EST SAT JAN 29 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 AM     SNOW             BEACH LAKE              41.60N 75.15W
01/29/2022  M1.0 INCH        WAYNE              PA   TRAINED SPOTTER

&&
Local storm report, Jan 29, 10:19 AM EST, 3 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1019 AM EST SAT JAN 29 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     SNOW             MONTICELLO              41.65N 74.69W
01/29/2022  M1.8 INCH        SULLIVAN           NY   PUBLIC

&&
Special weather statement, Jan 29, 10:21 AM EST, 3 hours 45 minutes before
Special Weather Statement
National Weather Service Binghamton NY
1021 AM EST Sat Jan 29 2022

NYZ046-057-062-292000-
Otsego-Delaware-Sullivan-
1021 AM EST Sat Jan 29 2022

Very cold air and north winds at 15 to 25 mph with gusts up to 35
mph will continue through the day today and produce areas of
blowing snow and cold wind chills. Wind chill temperatures will
range from 5 to 15 below zero through this afternoon and likely
fall as low as 25 below zero overnight. A wind chill advisory is
likely for tonight. Make sure to wear appropriate clothing if you
have to be outside this afternoon.

Kistner

Nearby

Wind Chill Warnings in New York, 2022Every wind chill warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.